A 71-year-old male with past medical history of hypertension, hyperlipidemia, aortic stenosis, and atrial flutter on warfarin presented to his primary care physician (PCP) a few days prior to admission with complaints of lethargy, lightheadedness, and mild shortness of breath (SOB) for about five days prior to admission. He stated that he had also been experiencing dark stools for one week while therapeutic on warfarin. His blood pressure in the office was slightly low, and he was told drink extra fluids as his symptoms were likely due to dehydration. The patient returned to his PCP a few days later when his lethargy, lightheadedness, and SOB persisted. He denied any nausea, vomiting, abdominal pain, or bright red blood per rectum but he stated that he continued to have dark stools. The patient was advised to go to the emergency room for further workup. Labs at the time of admission revealed a hemoglobin of 4.0 g/dL and an international normalized ratio (INR) of 1.97. The patient had only stopped taking his warfarin two days prior to admission despite noticing dark stools a week prior to admission.
Shah, MD, Paurush
"Large, Solitary, High-Grade Duodenal Tubular Adenoma in a Patient Presenting with GI Bleed,"
The Medicine Forum: Vol. 13
, Article 10.
Available at: https://jdc.jefferson.edu/tmf/vol13/iss1/10